Top
20
Doctor insights on: Does The Depo Provera Shot Make You Feel Sick

Share
1

1
Got my second Depo-Provera shot today, about an hour later I started to get a headache and feel sick to my stomach. Should I be concerned?

Got my second Depo-Provera shot today, about an hour later I started to get a headache and feel sick to my stomach. Should I be concerned?

Not related.: There is no medical connection between this second Depo shot and the symptoms you're experiencing. The hormone, progesterone, has been in your system continuously for the past three months. If it were going to cause nausea and headache, you would have noticed it after the first injection. I hope you feel better soon.

See 1 more doctor answer
Dr. Cynthia Palabrica
931 Doctors shared insights

Depo Provera (Definition)

Depo-Provera is a progestin-based agent which is a kind of women's ...Read more


3

3
Can coming off the Depo-Provera make you feel sick?

Can coming off the Depo-Provera make you feel sick?

Not typically: It is not typical for women to experience side effects related to the wearing-off of the depo shot. I would suggest to you that the symptoms you are feeling are more likely related to normal cycle related symptoms that were suppressed when you were on the depo shot. That being said, any reproductive age woman complaining of feeling "sick" should also check a pregnancy test!

4

4
I got my second depo shot and I been nausea for about 3 weeks going on 4 could I be pregnant?

I got my second depo shot and I been nausea for about 3 weeks going on 4 could I be pregnant?

Trust the test: Home pregnancy tests are very accurate. They are the same tests used in a doctor's office. They can detect a pregnancy 7-10 days after conception. The best time to take one is when you miss your period. If you doubt the result you can repeat it in 1-2 days. If you were pregnant the hormone level would rise enough for detection.

7

7
I have been feeling nausea for a two days now it comes and goes am on depo shot last one was in Jan. So should I take a pregnancy test?

Wouldn't hurt: Unlikely this could be positive unless you have been sexually active, but if you are in doubt would help rule this possibility out

9

9
I had a depo shot on feb 12 haven't had a period since then I been having lots of nausea and discharge sometimes green sometimes red or sometimes white?

I had a depo shot on feb 12 haven't had a period since then I been having lots of nausea and discharge sometimes green sometimes red or sometimes white?

Needs Pelvic Exam: You are having abnormal discharge. You need a pelvic exam and possible cultures to find out what is causing it. It is not uncommon for Depo to alter your hormones. Spotting and no period is side effect of the shot. You also may need a pregnancy test. Just for follow up you might be having morning sickness. Go to your Ob Gyn.

10

10
On Depo-Provera for about 2 years and I'm having the worst period of my life. I feel sick and I have cramps that are horrible almost blacking out. Normal?

On Depo-Provera for about 2 years and I'm having the worst period of my life. I feel sick and I have cramps that are horrible almost blacking out. Normal?

Check out this: Links. Oftentimes cramps are diminished when one is on depo. Consider seeing a gyn and get checked for endometriosis and fibroids. Take care and god bless u! http://www. Womens-clinic. Org/depo_provera. Php. Http://www. Mayoclinic. Com/health/menstrual-cramps/ds00506.

11

11
I have had a severe headache for over 72hrs along with occasional nausea. Could it be a side effect of my Depo-Provera shot? I got my 2nd shot on the 8th.

Most likely not: My guess is that you are having a migraine: a headache that usually is one-sided, severe, pounding pain with associated nausea, incapacity, and vision change. They usually start in the 20s. I don't suspect the depo shot, especially since you first had it 3 months ago. Continue with your scheduled next injection, but talk to your fp about your headache and its details.

12

12
I've had two Depo-Provera shots and all the sudden for the past week I've had horrible headaches and nausea. Is pregnancy possible?

I've had two Depo-Provera shots and all the sudden for the past week I've had horrible headaches and nausea. Is pregnancy possible?

Not Pregnant: Nope. Headaches on depo are in no way any indication of pregnancy. But, it is flu season. It is also that you are on depo. There are lots of possible reasons why you feel ill. But, pregnancy is not one of them.

15

15
Can Prozac or Depo-Provera provera (medroxyprogesterone) shot cause nausea and dizziness?

Can Prozac or Depo-Provera provera (medroxyprogesterone) shot cause nausea and dizziness?

Depoprovera: Side effects of depoprovera are: headaches, weight gain, dizziness, abdominal pain and anxiety (although all these are uncommon: less than 2-3 % chances) most common side effects are abnormal bleeding, temporary decreased in bone density and weight gain. Effects of depoprovera can dissapear after 6-8 months of last dose.

17

17
My girlfriend is experiencing nausea headaches mood swings and cramps she is just getting off of Depo-Provera shot could that just because of these symptoms?

My girlfriend is experiencing nausea headaches mood swings and cramps she is just getting off of Depo-Provera shot could that just because of these symptoms?

Migraines: Migraine headaches can present with nausea and mood swings. Migraines can be triggered by hormonal changes like those provoked by coming off certain hormonal treatments. Consult with your physician for adequate diagnosis and treatment.

19

19
What are the side effects of the Depo-Provera shot for birth control? I'm experiencing headaches, nausea and increase of apetite. Could it be my Depo-Provera expired?

What are the side effects of the Depo-Provera shot for birth control? I'm experiencing headaches, nausea and increase of apetite. Could it be my Depo-Provera expired?

Typical: Increase appetitie is very typical which is why some womem gain weight on depo. If your depo is expired and you did not get your next shot then it is not in your system and is unlikely to cause the symptoms. You should take a pregnancy test if your are no longer on birth control.

20

20
Really bad mood swings on the Depo-Provera provera (medroxyprogesterone) with nausea and bloating, is this normal? On first month of second shot.

Really bad mood swings on the Depo-Provera provera (medroxyprogesterone) with nausea and bloating, is this normal? On first month of second shot.

Can happen.: Mood swings can be a side effect of DepoProvera. See your doctor and discuss this, to see if another form of birth control may be better for you.

Dr. Stephen Noga
1,712 Doctors shared insights

Nausea (Definition)

Nausea = abdominal upset ...Read more